Antidepressants

Hi everyone I need advice. I’ve been on Serdep 50 mg for almost three months and my mood has improved and my fatigue but not fully so we increased it to 75 mg. The problem is I feel so tired now. This happened the first time I took it too. Do you think it will go away as my body gets used to the new dose?

3 Likes

Hey there @Patches23,

Your body will surely need time to adjust to the new dosage, and only from there you will see how it’s processing. I too am on 75mg of a antidepressant SSRI (Venlafaxine), and even though it is still not a high dose, fatigue has been one of the secondary effects I’m dealing with, and I have surely felt that gap between 32.5 and 75mg.

If you take your medications during the morning or during the day, I would encourage you to take it before you go to sleep instead. That way you should have the possibility to rest when the medications are starting to be effective, and you will have a clear view regarding how the medication affects you (or not) still after a night of sleep. It is absolutely possible that the fatigue would lift most of the time during the day, just like it’s possible that you would still feel sleepy. Time will tell on that matter.

If you have any concern or worry though, please don’t hesitate to ask your doctor about it. They will make sure to explain things as best as possible.

Hey @Patches23
Thank you for posting, I am really pleased that the medication has helped your mood improve, its quite amazing when the light in the tunnel slowly begins to shine a little again isnt it? especially when you honestly thought it had gone out for good. It also gives your mind time to deal with whatever it is that has caused these problems to begin with.
Sadly I too can relate to the tiredness that goes along with taking these medications and @Micro is right, it is probably best to take them at night and I really need to try to remember to take mine early in the evening too or I still get stupidly tired all through the next morning.
I am not entirely sure if or when that goes away as I have always had that side effect from my antidepressants and suchlike.
I think you kind of have to weigh up the pros and cons when taking these medications, I personally had a lot of trouble finding the right ones that didnt give me dreadful side effects and that did indeed help my mood so I am ok to put up with the lethargy. (I take 150mg of sertaraline)
Once again I am pleased that you have been helped and I hope this continues for you.
Much Love Lisalovesfeathers. x

1 Like

I know these two wonderful souls have already commented, but it’s nice meeting people who have experienced the same sorts of things when it comes to figuring out medications.
It usually takes up to 4 weeks for a therapeutic effect to take when either increasing or changing medications.
Funnily I have the opposite problem with SSRI, I tend to be very awake so have to take it early mornings.
If it is impacting you in negative ways say you can’t drive because you’re too fatigued for example it’s always safe to consult the dr, but I do hope it kicks in and you feel a difference

1 Like

Thank you I take it at take night but I’m still tired. But I feel like it’s getting better every day

1 Like

Thank you, it is an amazing feeling. I’m able to be happy again. If you don’t mind me asking when did the sertraline start working fully? How long did it take?

Thanks for the advice. I wasn’t sure when the increase would start taking effect fully, because my mood wasn’t completely better. I tried googling it but I couldn’t find anything.

2 Likes

Thank you for sharing this. All in all, time will tell, but I get that it can be worrying or frustrating before getting fully sure that a medication is affecting you positively or not. I hope with all my heart that it will for you, and that you will both feel better and energized in times to come. Keep us updated, if that is okay for you. :hrtlegolove:

Hey @Patches23

I honestly cannot remembere exactly so I dont want to tell you something that isnt true but I think it was a couple of weeks before I saw any effect but i had come off of other medication prior so it was a different scenario, it is different for everyone and then of course it has to slowly build up. I hope it works out for you soon they have helped me a lot xxx

2 Likes